MAUDE Adverse Event Report: ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 5X24MM - 1 PK; BRONCHOSCOPE ACCESSORY

ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 5X24MM - 1 PK; BRONCHOSCOPE ACCESSORY
Model Number BC0524AZ
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via voluntary medwatch report (mw5118360).A pediatric patient underwent direct laryngoscopy, bronchoscopy, and balloon dilation under intermittent apnea for subglottic stenosis.A 5mm x 24mm inspira air balloon dilation system (bc0524az / lot# unknown) was used.The device initially failed to inflate the airway and the patient¿s oxygen saturation began to drop.The inflation device had been attached to the stylet port and not the balloon port.The solution had been irrigated into the patient¿s airway.The patient¿s airway was suctioned and the patient required bag and mask ventilation.The complaint device is not available for return.No other information is available.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Reference voluntary medwatch report#: mw5118360.Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the initial reporter facility name, the initial reporter name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue related to the device performance in the complaint cannot be confirmed.In addition, the inflation device was reported to have been attached to the stylet port and not the balloon port.This is considered user error / improper use of the device.The lot number of the device is not known; therefore, manufacturing documentation review not performed.The event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is considered serious and meets us fda under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed when additional information is received.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Reference voluntary medwatch report#: mw5118360.The purpose of this mdr submission is to include the additional event information received on 25-sep-2023.[additional information]: on 25-sep-2023, per the acclarent senior medical affairs director, who received information from the treating physician: ¿the procedure evidently took place quite some time ago.¿ the information indicated that the procedure as in (b)(6) 2021.The lot number of the inspira air balloon is unknown.The event did not prolong the patient¿s hospitalization.The information confirmed there was no injury to the patient¿s airway from the unintentional irrigation.Per the information, it is unknown how many times the scrub tech has worked with the inspira airway balloon.No further information is available related to the most current status of the patient; as indicated in the information, ¿no delay at hospital or injury at the time of event.¿ section b.3: date of event: the event took place in (b)(6) 2021.The date is unknown.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
INSPIRA AIR BALLOON DILATION SYSTEM, 5X24MM - 1 PK
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17253213
Report Number3005172759-2023-00036
Device Sequence Number5280838
Product Code KTI
UDI-Device Identifier20705031063089
UDI-Public20705031063089
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110218
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0524AZ
Device Catalogue NumberBC0524AZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown